Jump to content
CrazyBoards.org

Recommended Posts

Hi all. Have suffered from a broken brain all my life, pretty much: chronic low-grade depression broken up by bouts of major depression and suicidal ideation, yay. Stabilized a few years ago with the help of a great p-doc and Pristiq. Now here I am, feeling low-ish but also like the meds keep me from getting lower? if that makes sense. Like there's a basement for my moods, and I can't get lower than that. And that's good!

But I have no enjoyment for my life. Zilch. I feel sort of ... anhedonic. Has anyone else experienced this, and how did you get better? I am making an appointment with my p-doc to discuss but I like to have my thoughts in order before I go.

Thanks for any input you have. x monkeypuzzled

Share this post


Link to post
Share on other sites

Adding that I am maxed out on Pristiq at 20 mg or so my p-doc says ... I also take Deplin as I have a couple MTHFR mutations. That helped initially but not so much now. 

Share this post


Link to post
Share on other sites

Hi and welcome to CB. It makes complete sense to me. You are describing depression well and anhedonia is a major symptom of my depression. You have many, many options to try. If Pristiq helps you but just not enough, your doctor could try adding an adjunctive med like Abilify or Lamictal. Abilify was the only med that ever touched my anhedonia, but of course, YMMV. Lamictal helps a lot of people also.

Other than that, there are many antidepressant alternatives that you could switch to. You just need to sit down and have a frank talk with your psychiatrist. Things can and do get better. I am proof of that.

Share this post


Link to post
Share on other sites
Posted (edited)

I feel like this when I have a "good patch". I still am 5/10 depressed and I still wouldn't mind ceasing to live. 

Like the previous poster, if that's all you've tried then you've a "fun" journey ahead. Unlike said poster though I've tried pretty much everything (meds and other eg dTMS, ECT, you name it) over the decades and can never get more than a few weeks respite. You've a very small probability of being in this stinking boat though. 

Edited by sming

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×